OSA's Digital Library

Optics Letters

Optics Letters

| RAPID, SHORT PUBLICATIONS ON THE LATEST IN OPTICAL DISCOVERIES

  • Vol. 27, Iss. 1 — Jan. 1, 2002
  • pp: 52–54

Reference-wave solutions for high-frequency fields propagating in random media

Reuven Mazar and Alexander Bronshtein  »View Author Affiliations


Optics Letters, Vol. 27, Issue 1, pp. 52-54 (2002)
http://dx.doi.org/10.1364/OL.27.000052


View Full Text Article

Acrobat PDF (83 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Ray theory plays an important role in determining the propagation properties of high-frequency fields and their statistical measures in complicated random environments. According to the ray approach, the field at the observer can be synthesized from a variety of field species arriving along multiple ray trajectories resulting from refraction and scattering from boundaries and from scattering centers embedded in the random medium. For computations of the statistical measures, it is desirable therefore to possess a solution for the high-frequency field propagating along an isolated ray trajectory. For this reason, a new reference-wave method was developed to provide an analytic solution of the parabolic-wave equation.

© 2002 Optical Society of America

OCIS Codes
(350.5500) Other areas of optics : Propagation

Citation
Reuven Mazar and Alexander Bronshtein, "Reference-wave solutions for high-frequency fields propagating in random media," Opt. Lett. 27, 52-54 (2002)
http://www.opticsinfobase.org/ol/abstract.cfm?URI=ol-27-1-52


Sort:  Author  |  Year  |  Journal  |  Reset

References

  1. A. Ishimaru, Wave Propagation and Scattering in Random Media (Academic, New York, 1998).
  2. S. M. Rytov, Yu. A. Kravtsov and V. I. Tatarskii, Principles of Statistical Radiophysics (Springer-Verlag, Berlin, 1988), Vols. 1–4.
  3. V. I. Klyatskin, Stochastic Equations and Waves in Randomly Inhomogeneous Media (Nauka, Moscow, 1980).
  4. R. Mazar and L. B. Felsen, “Stochastic geometrical diffraction theory in a random medium with inhomogeneous background,” Opt. Lett. 12, 301–303 (1987).
  5. R. Mazar and L. B. Felsen, “Stochastic geometrical theory of diffraction,” J. Acoust. Soc. Am. 86, 2292–2308 (1989).
  6. J. B. Keller, “Geometrical theory of diffraction,” J. Opt. Soc. Am. 52, 116–130 (1962).
  7. R. Mazar, “High-frequency propagators for diffraction and backscattering in random media,” J. Opt. Soc. Am. A 7, 34–46 (1990).
  8. R. Mazar and A. Bronshtein, “Multiscale solutions for the high-frequency propagators in an inhomogeneous background random medium,” J. Acoust. Soc. Am. 91, 802–812 (1992).
  9. S. Frankenthal, M. J. Beran, and A. M. Whitman, “Caustic corrections using coherence theory,” J. Acoust. Soc. Am. 71, 348–358 (1982).
  10. M. J. Beran, A. M. Whitman, and S. Frankenthal, “Scattering calculations using the characteristic rays of the coherence function,” J. Acoust. Soc. Am. 71, 1124–1130 (1982).
  11. R. Mazar, L. Kodner, and G. Samelsohn, “Modeling of high-frequency wave propagation with application to the double-passage imaging in random media,” J. Opt. Soc. Am. A 14, 2809–2819 (1997).
  12. R. Mazar, “Uncertainty in the modeling of high-frequency propagators in random media,” Comput. Struct. 67, 119–124 (1998).

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.


« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited